Alert archive / Nebraska / Flash Flood Warnings in 2020
Flash Flood Warning 5, NWS North Platte, NE
NWS North Platte, NE issued this flash flood warning at Jul 25, 2020, 7:06 PM CDT for 4 counties in Nebraska. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2020, 7:06 PM CDT (00:06 UTC)
- Expired
- Jul 25, 2020, 9:31 PM CDT
- In force
- 2 hr
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Flood severity
- None
Counties Blaine County, NE, Brown County, NE, Cherry County, NE, Thomas County, NE
The radar
The North Platte radar (KLNX), 30 km from the middle of the area, began a volume at 00:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.1 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 763 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 2341 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted.
015
WGUS53 KLBF 260006
FFWLBF
NEC009-017-031-171-260300-
/O.NEW.KLBF.FF.W.0005.200726T0006Z-200726T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service North Platte NE
706 PM CDT Sat Jul 25 2020
The National Weather Service in North Platte has issued a
* Flash Flood Warning for...
Southeastern Cherry County in north central Nebraska...
Southwestern Brown County in north central Nebraska...
Northwestern Blaine County in north central Nebraska...
Northern Thomas County in north central Nebraska...
* Until 1000 PM CDT.
* At 705 PM CDT, law enforcement reported thunderstorms producing
heavy rain across the warned area. Up to two inches of rain have
already fallen in Thedford. This has caused flooding on Highway 2
Flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Law enforcement.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flooding include...
Thedford, Elsmere, Purdum, Norway, Koshopah, Hawley Flats, Natwick
and Willow Lake State Wildlife Management Area.
Additional rainfall amounts of 1 to 2 inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4237 10019 4216 9998 4191 9997 4191 10074
4213 10076
FLASH FLOOD...OBSERVED
EXPECTED RAINFALL...1-3 INCHES IN 1 HOUR
$$
Roberg2 follow-up statements
236
WGUS73 KLBF 260105
FFSLBF
Flash Flood Statement
National Weather Service North Platte NE
805 PM CDT Sat Jul 25 2020
NEC009-017-031-171-260300-
/O.CON.KLBF.FF.W.0005.000000T0000Z-200726T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cherry NE-Brown NE-Blaine NE-Thomas NE-
805 PM CDT Sat Jul 25 2020
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
SOUTHEASTERN CHERRY...SOUTHWESTERN BROWN...NORTHWESTERN BLAINE AND
NORTHERN THOMAS COUNTIES...
At 804 PM CDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Up to two inches of rain have already
fallen. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other drainage
and low lying areas.
Some locations that will experience flooding include...
Thedford, Elsmere, Purdum, Norway, Koshopah, Hawley Flats, Natwick
and Willow Lake State Wildlife Management Area.
Additional rainfall amounts up to one inch are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4237 10019 4216 9998 4191 9997 4191 10074
4213 10076
FLASH FLOOD...RADAR INDICATED
$$
Roberg708
WGUS73 KLBF 260231
FFSLBF
Flash Flood Statement
National Weather Service North Platte NE
931 PM CDT Sat Jul 25 2020
NEC009-017-031-171-260241-
/O.CAN.KLBF.FF.W.0005.000000T0000Z-200726T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cherry NE-Brown NE-Blaine NE-Thomas NE-
931 PM CDT Sat Jul 25 2020
...THE FLASH FLOOD WARNING FOR SOUTHEASTERN CHERRY...SOUTHWESTERN
BROWN...NORTHWESTERN BLAINE AND NORTHERN THOMAS COUNTIES IS
CANCELLED...
The heavy rain has ended. Flood waters have receded. Flooding is no
longer expected to pose a threat. Please continue to heed any
remaining road closures.
LAT...LON 4237 10019 4216 9998 4191 9997 4191 10074
4213 10076
$$
RobergWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this flash flood warning went out at Jul 25, 6:09 PM CDT, 57 minutes earlier.
Area forecast discussion, Jul 25, 6:09 PM CDT, 57 minutes before
Area Forecast Discussion National Weather Service North Platte NE 609 PM CDT Sat Jul 25 2020 .SHORT TERM...(This evening through Sunday night) Issued at 254 PM CDT Sat Jul 25 2020 Southwesterly flow aloft prevails across Nebraska due to an upper level ridge positioned off to the east over the Midwest. A shortwave, currently located over the central Rockies, will move northeastward late this afternoon and lead to convective initiation over the Panhandle and southwest Nebraska. A few strong to severe storms will be possible, but the risk may be tempered somewhat by marginal deep layer shear on the order of 20-25kts. Ample instability will be in place along with steep low level lapse rates, so cannot rule out a few damaging wind gusts. Mid-level lapse rates look rather marginal this evening (~6.5-7 C/km) so the hail threat looks to remain isolated. The biggest threat looks to be locally heavy rainfall. Ample moisture remains in place across much of Nebraska, with persistent southerly flow. PWAT values should remain a couple of standard deviations above normal, and lead to efficient rainfall production in any convection. The low level jet will increase this evening, though current thinking is that it will focus east of the area. Localized flooding will be possible where any convection trains. This afternoon will be the warmest day for the remainder of the forecast period. The heat advisory continues until 9pm this evening generally for areas along and east of Highway 83. The advisory looks still on track, with heat index values around 100 expected in the advisory area. There should be a lull in precipitation overnight, with the exception of the far northeast CWA, before the approach of a cool front. The front should push through the area by Sunday mid-morning. The timing should temper the severe threat a good bit though a strong storm can't be ruled out along and south of I-80. Precip will linger behind the front through Sunday afternoon and evening before pushing out overnight. .LONG TERM...(Monday through Saturday) Issued at 254 PM CDT Sat Jul 25 2020 Beyond this weekend, an upper level ridge will amplify over the central CONUS and lead to a break in above average temperatures. In fact, most locations look to have daily highs in the mid to upper 80s for the remainder of the forecast period. Flow aloft will transition to more northwesterly with the building of the ridge, and should help to shunt the deeper moisture southward. Daily thunderstorm chances look to continue beyond Monday, though confidence in both placement and severe weather is low. && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 609 PM CDT Sat Jul 25 2020 Scattered showers and thunderstorms this evening. KLBF more likely to be affected by any thunderstorms, mainly from 02Z to 06Z. Gusty winds, and heavy rainfall with briefly low visibility will be the primary concerns. Activity should diminish after 06Z with a clod front advancing through the area overnight. Still a chance for -TSRA Sunday, mainly across the south including KLBF. && .LBF WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 9 PM CDT /8 PM MDT/ this evening for NEZ005>010-025>029-037-038-059-070-071. && SHORT TERM...Brown/Jurgensen LONG TERM...Brown/Jurgensen AVIATION...Roberg
Hazardous weather outlook, Jul 25, 2:58 PM CDT, 4 hours 8 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 258 PM CDT Sat Jul 25 2020 NEZ004>010-022>029-035>038-056>059-069>071-094-262000- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 258 PM CDT Sat Jul 25 2020 /158 PM MDT Sat Jul 25 2020/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. A heat advisory is in effect until 9 PM CDT for locations generally east of highway 83 from Valentine to Maywood. In these areas, heat indices will reach around 100 degrees. Thunderstorms will be possible this evening. Strong storms are possible across all of western and north central Nebraska. Hail up the size of quarters and gusty winds will be the main threats. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. Thunderstorms are possible again Sunday and Sunday night, as well as Tuesday night through Friday. At this time, the threat for severe storms is marginal on Sunday and Sunday night. Severe threat is uncertain for later this week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today and tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Special weather statement, Jul 25, 4:59 PM CDT, 2 hours 7 minutes before
Special Weather Statement National Weather Service North Platte NE 359 PM MDT Sat Jul 25 2020 NEZ023-024-094-252300- Hooker NE-Grant NE-Western Cherry NE- 359 PM MDT Sat Jul 25 2020 ...SPECIAL WEATHER STATEMENT... At 359 PM MDT, Doppler radar was tracking a strong thunderstorm 13 miles northeast of Whitman, or 14 miles northwest of Mullen, moving east at 15 mph. Half inch hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Mullen, Hire, Whitman Road crossing the North Branch of the Middle Loup River, Sevenmile Hill, Hecla, Kelso and Weir. This includes the following highways... Highway 2 between mile markers 160 and 190. Highway 97 between mile markers 64 and 85. LAT...LON 4200 10151 4223 10154 4243 10107 4198 10092 TIME...MOT...LOC 2159Z 258DEG 11KT 4213 10130 Kulik
Special weather statement, Jul 25, 5:27 PM CDT, 1 hour 39 minutes before
Special Weather Statement
National Weather Service North Platte NE
527 PM CDT Sat Jul 25 2020
NEZ005-024-094-252330-
Hooker NE-Eastern Cherry NE-Western Cherry NE-
527 PM CDT Sat Jul 25 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHERRY AND
NORTHEASTERN HOOKER COUNTIES UNTIL 630 PM CDT/530 PM MDT/...
At 527 PM CDT/427 PM MDT/, Doppler radar was tracking a strong
thunderstorm 9 miles north of Seneca, or 16 miles northeast of
Mullen, moving northeast at 25 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Brownlee, Elsmere, Giant Hill, Highway 83 crossing Goose Creek and
Highway 83 crossing the North Loup River.
This includes Highway 83 between mile markers 159 and 186.
LAT...LON 4216 10017 4209 10067 4209 10085 4208 10085
4224 10095 4252 10053
TIME...MOT...LOC 2227Z 236DEG 23KT 4218 10078
KulikSpecial weather statement, Jul 25, 5:56 PM CDT, 1 hour 10 minutes before
Special Weather Statement National Weather Service North Platte NE 456 PM MDT Sat Jul 25 2020 NEZ022-023-260000- Grant NE-Garden NE- 456 PM MDT Sat Jul 25 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ARTHUR... SOUTHWESTERN GRANT...NORTHWESTERN KEITH AND SOUTHEASTERN GARDEN COUNTIES UNTIL 600 PM MDT... At 456 PM MDT, Doppler radar was tracking strong thunderstorms along a line extending from 13 miles southeast of Crescent Lake National Wildlife Refuge to near Oshkosh. Movement was northeast at 20 mph. Nickel size hail and winds in excess of 30 mph will be possible with these storms. Locations impacted include... Oshkosh, Adams Flats, Bluewater Battlefield State Historical Park and Rackett. LAT...LON 4169 10230 4182 10200 4140 10198 4134 10247 TIME...MOT...LOC 2256Z 241DEG 16KT 4161 10221 4140 10240 Kulik
Special weather statement, Jul 25, 6:14 PM CDT, 52 minutes before
Special Weather Statement National Weather Service North Platte NE 614 PM CDT Sat Jul 25 2020 NEZ005-025-260000- Eastern Cherry NE-Thomas NE- 614 PM CDT Sat Jul 25 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHERRY AND NORTHERN THOMAS COUNTIES UNTIL 700 PM CDT... At 614 PM CDT, Doppler radar was tracking a strong thunderstorm near Thedford, moving east at 25 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Thedford, Natwick and Norway. This includes the following highways... Highway 2 between mile markers 200 and 221. Highway 83 between mile markers 143 and 158. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4188 10067 4204 10079 4219 10027 4194 10027 TIME...MOT...LOC 2314Z 252DEG 22KT 4199 10066 Roberg
Special weather statement, Jul 25, 6:44 PM CDT, 22 minutes before
Special Weather Statement
National Weather Service North Platte NE
644 PM CDT Sat Jul 25 2020
NEZ069-070-260030-
Chase NE-Hayes NE-
644 PM CDT Sat Jul 25 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHASE AND SOUTHERN
HAYES COUNTIES UNTIL 730 PM CDT/630 PM MDT/...
At 643 PM CDT/543 PM MDT/, Doppler radar was tracking a strong
thunderstorm 7 miles northwest of Palisade, or 11 miles southwest of
Hayes Center, moving north at 20 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Hayes Center, Wauneta and Hamlet.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4036 10143 4065 10139 4056 10089 4035 10107
4035 10136
TIME...MOT...LOC 2343Z 191DEG 16KT 4042 10121
RobergSpecial weather statement, Jul 25, 6:58 PM CDT, 8 minutes before
Special Weather Statement National Weather Service North Platte NE 558 PM MDT Sat Jul 25 2020 NEZ022-035-260045- Arthur NE-Garden NE- 558 PM MDT Sat Jul 25 2020 ...SIGNIFICANT WEATHER ADVISORY FOR ARTHUR AND EAST CENTRAL GARDEN COUNTIES UNTIL 645 PM MDT... At 558 PM MDT, Doppler radar was tracking a strong thunderstorm 9 miles west of Arthur, moving east at 30 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Arthur, Haythorn Lake, Jensen Lake, Bucktail Lake, Bourquim Hill, Lena, Sand Puddin Lake, Three Mile Lake, Velma, Bucktail and Calora. This includes the following highways... Highway 61 between mile markers 117 and 135. Highway 92 between mile markers 165 and 179. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4149 10200 4169 10213 4174 10141 4145 10141 TIME...MOT...LOC 2358Z 266DEG 25KT 4158 10187 Roberg
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 7:14 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Brown | 46 min |
| Jul 25, 7:19 PM CDT | Areal Flood Advisory | LBF | Hayes, Lincoln | 3 hr |
| Jul 25, 7:26 PM CDT | Severe Thunderstorm Warning | LBF | Arthur, McPherson | 49 min |
| Jul 25, 7:30 PM CDT | Special Weather Statement | LBF | Garden | 45 min |
| Jul 25, 7:40 PM CDT | Special Weather Statement | LBF | Chase | 50 min |
| Jul 25, 8:03 PM CDT | Special Weather Statement | LBF | Loup | 42 min |
| Jul 25, 8:19 PM CDT | Special Weather Statement | LBF | Lincoln | 41 min |
| Jul 25, 8:22 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 34 min |
| Jul 25, 8:34 PM CDT | Severe Thunderstorm Warning | LBF | Chase, Keith, Perkins | 44 min |
| Jul 25, 8:51 PM CDT | Severe Thunderstorm Warning | LBF | Keith, Perkins | 39 min |
| Jul 25, 9:06 PM CDT | Special Weather Statement | LBF | Logan | 39 min |
| Jul 25, 9:12 PM CDT | Special Weather Statement | LBF | Loup | 48 min |
| Jul 25, 9:29 PM CDT | Flash Flood Warning | LBF | Keith | 3 hr |
| Jul 25, 9:36 PM CDT | Flash Flood Warning | LBF | Custer, Logan | 3 hr |
| Jul 25, 10:24 PM CDT | Areal Flood Advisory | LBF | Custer | 3 hr |
Nearby
Flash Flood Warnings in Nebraska, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.